MAUDE Adverse Event Report: GENTHERM MEDICAL, LLC PLASTIPAD; Pack, hot or cold, water circulating

GENTHERM MEDICAL, LLC PLASTIPAD; Pack, hot or cold, water circulating
Model Number 82196
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Tissue Breakdown (2681)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint # (b)(4) received.The device was not returned to the manufacturer for evaluation.Gentherm clinical narrative: 1.If this patient was lying on an or table for 20+ hours the risk for skin breakdown is extraordinarily high, without any cooling blanket under them.2.Contributing factors to tissue injury; immobility, poor nutrition, dehydration, skin condition, perfusion, underlying health conditions, incontinence, friction, shear, obesity.3.Only run the blanketrol at 4c until the patient reaches the desired temperature.It is not necessary to keep the blanketrol at 4c the whole case.After they reach the desired temperature, titrate the temperature up to keep the patient at that level.4.Gentherm recommends checking the patient's skin condition every 20 minutes.
 
Event or Problem Description
The customer reports that our equipment gets condensation quickly and because of condensed water the patient got bed sore.Additional customer information: the customer used the blanketrol iii in manual mode to cool the patient on and off for 20 to 24 hour and maintain at 4°c , after that the patient got skin injury.

Brand Name
PLASTIPAD
Common Device Name
Pack, hot or cold, water circulating
Manufacturer (Section D)
GENTHERM MEDICAL, LLC
12011 mosteller rd
cincinnati OH 45241
Manufacturer (Section G)
GENTHERM MEDICAL, LLC
12011 mosteller rd
cincinnati OH 45241
Manufacturer Contact
angie gegner
12011 mosteller rd
cincinnati, OH 45241
5133265228
MDR Report Key21547763
Report Number1516825-2025-00002
Device Sequence Number20607722
Product Code ILO
UDI-Device Identifier10613031821963
UDI-Public10613031821963
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number82196
Device Catalogue Number196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2025
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown